Wyoming, 2008High Wind in Wyoming, December 29 to 30, 2008
December 29 to 30, 2008 · NWS RIW · 7 events in 7 counties and zones
A strong pressure gradient produced widespread wind gusts of 55 to 74 mph across areas east of the Continental Divide. An approaching cold front increased southwest flow across western Wyoming late Monday, December 29 producing high wind in Teton County into the early morning hours Tuesday.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient produced widespread wind gusts of 55 to 74 mph across areas east of the Continental Divide. An approaching cold front increased southwest flow across western Wyoming late Monday, December 29 producing high wind in Teton County into the early morning hours Tuesday. Notable peak wind gusts across the lower elevations were 76 mph at Hunt Field in Lander, 74 mph on U.S. Highway 287 over Beaver Rim, 67 mph at Jackson Hole Airport, 63 mph on Interstate 90 north of Buffalo, and 59 mph at both the Buffalo and Riverton ASOS. Peak gusts around 95 mph were measured in the Absaroka Range and at the summit of Jackson Hole Mountain Resort.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 29, 9:41 AM MST, 6 hours 4 minutes earlier.
Area forecast discussion, Dec 29, 9:41 AM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
941 AM MST MON DEC 29 2008
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPDATED TO REMOVE THE WINTER WEATHER ADVISORIES FOR THE JACKSON AND
STAR VALLEYS FOR TODAY ALONG WITH THE WIND RIVER MOUNTAINS. THE
WINTER WX ADVISORIES HAVE ALSO BEEN EXTENDED FOR THE FAR WEST MTNS
THROUGH 11 PM THIS EVENING.
NAM AND GFS IN GOOD AGREEMENT ON MAIN SYNOPTIC FEATURES AFFECTING
WESTERN AND CENTRAL WYOMING TODAY THROUGH WEDNESDAY NIGHT. STRONG
SHORTWAVE WILL MOVE FROM THE EASTERN PAC INTO THE INTERIOR NORTHWEST
TODAY. UPPER LEVEL FLOW AHEAD OF THIS SHORTWAVE WILL BACK FROM THE
WEST TO THE SOUTHWEST ACROSS WESTERN WY TODAY. NAM AND GFS INDICATE
THAT BEST ISENTROPIC LIFT ALONG THE 295 K SURFACE WILL SHIFT
NORTHWARD TODAY...AS FLOW SHIFTS TO THE SOUTHWEST. SNOWFALL ACROSS
THE SALT RIVER AND WYOMING RANGES...THE WIND RIVER MOUNTAINS AND THE
STAR VALLEY WILL GRADUALLY LIGHTEN UP DURING THE AFTERNOON HOURS.
SNOWFALL ACROSS TETON COUNTY AND YELLOWSTONE NATIONAL PARK WILL
CONTINUE THROUGH LATE THIS AFTERNOON WITH PERIODS OF LIGHT TO
OCCASIONALLY MODERATE SNOW. WILL KEEP THE WINTER WEATHER ADVISORIES
FOR THIS AREA IN EFFECT THROUGH 00Z TUESDAY WITH 1 TO 2 INCHES OF
ADDITIONAL SNOWFALL ACROSS THE SOUTHERN ADVISORY AREAS AND 2 TO 5
INCHES POSSIBLE ACROSS TETON COUNTY AND YELLOWSTONE NATIONAL PARK
THROUGH LATE THIS AFTERNOON. SOUTHWEST WINDS IN THE HIGHER PEAKS OF
THE ADVISORY AREAS WILL GUST UP TO 50 MPH THROUGH THIS AFTERNOON
AHEAD OF AN APPROACHING COLD FRONTAL BOUNDARY. A LEE SURFACE TROUGH
OF LOW PRESSURE IS PROJECTED TO DEVELOP TODAY FROM EASTERN MT
SOUTHWARD ACROSS EASTERN WY. THE INCREASING SURFACE GRADIENT
COMBINED WITH INCREASING H7 WINDS...SPEEDS PER NAM AND GFS OF 50 TO
65 KT TODAY...WILL CREATE A HIGHLY MIXED BOUNDARY LAYER ACROSS
EASTERN SWEETWATER AND THE LOWER ELEVATIONS OF NATRONA COUNTY WITH
STRONGER WINDS ALOFT MIXING INTO THE LOWER LAYERS OF THE ATMOSPHERE.
HAVE ISSUED A HIGH WIND WARNING FOR THESE AREAS FROM 15Z TODAY
THROUGH 06Z TUESDAY FOR WIND GUSTS OF 60 TO 70 MPH.
SURFACE LOW PRESSURE WILL CLOSE OFF OVER EASTERN MT AND THE WESTERN
DAKOTAS THIS EVENING THROUGH 06Z TUESDAY. STRONG PRESSURE GRADIENT
IS EXPECTED TO KEEP THE THREAT OF HIGH WINDS IN EASTERN SWEETWATER
COUNTY AND THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH 06Z
TUESDAY. SHORTWAVE WILL MOVE ACROSS SOUTHERN MT TONIGHT TO A
POSITION OVER SOUTHEASTERN MT BY 12Z TUESDAY. SURFACE COLD FRONT
AHEAD OF THE SHORTWAVE TROUGH WILL MOVE ACROSS NORTHERN WY TONIGHT
AND INTO SOUTHERN WY AROUND DAWN TUESDAY. ADEQUATE PAC MOISTURE AND
UPSLOPE FLOW ACROSS THE NORTHWESTERN MOUNTAINS TONIGHT WILL COMBINE
WITH DYNAMICS FROM THE SHORTWAVE TO BRING LIGHT SNOW TO THE REGION
TONIGHT WITH AT LEAST 2 TO 3 INCHES OF ACCUMULATION. SIGNIFICANT
RIDGING ALOFT TUESDAY AND BUILDING HIGH PRESSURE AT THE SFC WILL
PRODUCE DRY WEATHER...WHILE CAA AND AFTERNOON H7 TEMPERATURES IN THE
MINUS 8 C TO MINUS 16 C RANGE WILL RESULT IN A 15 TO 20 F DROP IN
HIGH TEMPERATURES COMPARED TO HIGH TEMPERATURES TODAY. HIGHS TUESDAY
WILL BE SLIGHTLY BELOW NORMAL IN THE 20S IN THE LOWER ELEVATIONS AND
IN THE TEENS IN THE HIGHER ELEVATIONS. A MORE WESTERLY FLOW ALOFT
WEDNESDAY WILL BRING SLIGHTLY WARMER AIR INTO WESTERN AND CENTRAL WY
AHEAD OF ANOTHER SHORTWAVE MOVING THROUGH THE PAC NW. THIS SHORTWAVE
WILL MOVE ACROSS NORTHERN WY WEDNESDAY NIGHT BRINGING A BETTER FETCH
OF PAC MOISTURE AND A REINFORCEMENT OF COLD AIR WITH THE COLD FRONT
REACHING SOUTHERN WY BY EARLY THURSDAY MORNING. BEST PROSPECT FOR
LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE WEST OF THE DIVIDE
WEDNESDAY NIGHT WITH SOME LIGHT ACCUMULATIONS POSSIBLE EAST OF THE
DIVIDE AND IN THE BIGHORN MOUNTAINS.
LONG TERM...THURSDAY THROUGH MONDAY
GFS/ECMWF/GEFS MEAN IN GOOD AGREEMENT TO START THIS PERIOD WITH OMEGA
BLOCK OVER THE ALEUTIAN CHAIN BEING UNDERCUT WHILE LARGE- SCALE
PATTERN OVER CANADA/NORTHERN ATLANTIC RETROGRESSES WITH GYRE OVER
CANADA BECOMES MORE CONSOLIDATED OVER THE NORTHWEST TERRITORIES
AND YUKON.
STRONG NORTHWEST FLOW TO FOLLOW WEDNESDAY NIGHTS SHORTWAVE PASSAGE
WITH N-S ORIENTED JET STREAK SHIFTING EAST INTO THE NORTHERN HIGH
PLAINS PUTTING WYOMING ON THE ANTICYCLONIC RIGHT EXIT REGION. THIS
FLOW WILL FAVOR WINDY TO VERY WINDY CONDITIONS THROUGH THE NW WIND
CORRIDORS...PRIMARILY THE EASTERN BIG HORN BASIN EAST THROUGH
JOHNSON COUNTY AND SOUTH THROUGH RIVERTON ALONG WITH THE
INTERSTATE 80 CORRIDOR. FLOW QUICKLY BACKS THURSDAY NIGHT AHEAD OF
NEXT SHORTWAVE WITH WARM ADVECTION PRECIPITATION SPREADING BACK
INTO THE WEST AND INTENSIFYING THROUGH FRIDAY. LEE TROUGH TO
STRENGTHEN ACROSS EASTERN WYOMING FRIDAY WITH STRONG SW WIND
POSSIBLE BETWEEN ROCK SPRINGS AND CASPER ALONG WITH WARMER
TEMPERATURES ACROSS THE REGION. NEXT SHORTWAVE SCHEDULED TO MOVE
THROUGH FRIDAY NIGHT CONSISTENT WITH THE TIMING IN THE SHORTTERM
OF SHORTWAVE PASSAGES ABOUT EVERY 48 HOURS IN THIS PROGRESSIVE PATTERN.
ASSOCIATED COLD FRONT WILL BRING COOLER CONDITIONS ACROSS THE AREA
SATURDAY ALONG WITH CHANCES OF PRECIPITATION ACROSS NORTH CENTRAL.
UPSTREAM...RIDGE BUILDS NEAR 150W RESULTING IN DOWNSTREAM TROUGH
TAKING SHAPE OVER WESTERN U.S. OVER THE WEEKEND. BOTH GFS AND
ECMWF ADVERTISING A SPLIT FLOW WITH MAIN PIECE OF ENERGY DIGGING
INTO THE SOUTHWEST U.S. SATURDAY AND SATURDAY NIGHT...AND THEN
GETTING KICKED OUT AS NEXT STRONG PACIFIC JET STREAK PLOWS INTO
NORTHWEST U.S. MONDAY. BULK OF PRECIPITATION EXPECTED TO STAY
SOUTH OF THE AREA OVER THE FOUR CORNERS REGION WITH THIS SW LOW.
THE ONSET OF ANOTHER ROUND OF SIGNIFICANT SNOWFALL IN THE WEST AND
STRONG WIND IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS A GOOD
BET FOR MONDAY.
AVIATION...
SHORTWAVE RIDGE SHUNTED SOME OF THE PACIFIC MOISTURE TO OUR NORTH
DURING THE OVERNIGHT HOURS. UPPER LEVEL FLOW WILL BACK TO THE
WEST-SOUTHWEST AS THIS RIDGE AXIS MOVES THROUGH THE STATE THIS
MORNING. INCREASING WEST-SOUTHWEST FLOW WILL LEAD TO A VERY WINDY
DAY AT KCPR. SURFACE PRESSURE GRADIENT SUFFICIENT TO PRODUCE GUSTS
OF 40-45KTS. HOWEVER...LOOKS LIKE LOWER ATMOSPHERE WILL MIX
SUFFICIENTLY TO ALLOW FOR 50-55KT WINDS IN THE 700/750MB LAYER TO
SURFACE DURING THE AFTERNOON. THESE WINDS WILL CONTINUE TO CREATE
MODERATE TO SEVERE TURBULENCE IN THE LEE OF THE MOUNTAINS...
ESPECIALLY THE WIND RIVER AND BIGHORN RANGES. TO THE WEST...WESTERLY
FLOW WILL ALLOW LIGHT SNOW TO FALL THROUGH MONDAY EVENING. MOUNTAIN
OBSCURATIONS WILL PERSIST THROUGH 06Z/TUE. BEST CHANCE FOR IFR
CONDITIONS AT KJAC APPEARS TO BE MONDAY MORNING WITH CONDITIONS
IMPROVING TO MVFR AFTER 18Z/MON. NEXT UPPER LEVEL SYSTEM WILL TRACK
INTO NORTHWEST WYOMING AROUND 00Z/TUE. EXPECT SOME INCREASED SNOW IN
NORTHWEST WYOMING...BUT ISENTROPIC LIFT AND MOISTURE DECREASES
RAPIDLY BETWEEN 00Z AND 06Z/TUE OVER THIS AREA. HAVE BEGUN TRENDING
TOWARD IMPROVING CONDITIONS DURING THIS TIME. WINDS AT KBPI...KPNA
AND KRIW SHOULD VEER TO THE WEST-NORTHWEST AND INCREASE AROUND
06Z/TUE AS THIS SYSTEM PASSES TO OUR NORTH.
FIRE WEATHER...
LIGHT SNOW WILL GRADUALLY DIMINISH IN THE WEST TODAY...ALTHOUGH
LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THROUGH LATE
AFTERNOON IN THE NORTHWEST MOUNTAINS. STRONG WINDS WITH GUSTS
EXCEEDING 60 MPH ARE EXPECTED FROM MID MORNING THROUGH LATE THIS
EVENING IN THE WIND CORRIDOR FROM EASTERN SWEETWATER COUNTY TO
NATRONA COUNTY. STRONG WIND GUSTS ARE ALDO EXPECTED IN THE HIGHER
TERRAIN TODAY ACROSS WESTERN AND CENTRAL WYOMING WITH GUSTS UP TO 60
MPH. HIGH TEMPERATURES TODAY WILL WARM UP SIGNIFICANTLY EAST OF THE
DIVIDE WITH LOWER ELEVATION TEMPERATURES GENERALLY IN THE 40S. A
COLD FRONT WILL BRING COLDER AND DRIER AIR TO WYOMING LATE TONIGHT
THROUGH TUESDAY. UPSLOPE SNOW BEHIND THE FRONT TONIGHT COULD BRING 2
TO 3 INCHES TO THE NORTHWEST MOUNTAINS WITH LOCALIZED AMOUNTS OF 4
TO 5 INCHES BY TUESDAY MORNING. HIGH PRESSURE WILL MOVE ACROSS
WYOMING TUESDAY WITH HIGH TEMPERATURES SLIGHTLY BELOW NORMAL.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR WYZ019-020-
030.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR WYZ001-
012-024.
&&
UPDATE...SKRBAC
SHORT TERM...SMITH
LONG TERM...AEM
AVIATION...AEM
FIRE WEATHER...SMITH
Hazardous weather outlook, Dec 29, 3:35 PM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
335 PM MST MON DEC 29 2008
WYZ001>020-022>030-301200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
335 PM MST MON DEC 29 2008
...HIGH WIND WARNING FOR EASTERN SWEETWATER COUNTY AND NATRONA COUNTY
THIS MORNING THROUGH MIDNIGHT...
...HIGH WIND WARNING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS
TONIGHT...
...HIGH WIND WATCH FOR THE LANDER FOOTHILLS THIS EVENING...
...WINTER WEATHER ADVISORIES FOR THE MOUNTAINS OF FAR WESTERN
WYOMING THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SUSTAINED SOUTHWEST WIND FROM 30 TO 45 MPH WITH GUSTS EXCEEDING 60
MPH ARE EXPECTED IN EASTERN SWEETWATER COUNTY...SOUTHEASTERN FREMONT
AND THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH LATE THIS EVENING.
THE STRONGEST WIND WILL OCCUR LATER THIS AFTERNOON THROUGH THE
EVENING HOURS.
ANOTHER AREA OF HIGH WINDS ARE EXPECTED TO DEVELOP ALONG THE EAST
SLOPE OF THE WIND RIVER MOUNTAINS THIS EVENING AND CONTINUE
OVERNIGHT. SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OF 70 TO 80
MPH ARE EXPECTED OVERNIGHT. THESE HIGH WINDS WILL ALSO IMPACT SOUTH
PASS AT TIMES. THE COMBINATION OF STRONG WINDS AND CONSIDERABLE
BLOWING AND DRIFTING SNOW WILL MAKE FOR DANGEROUS TRAVEL OVER SOUTH
PASS AT TIMES TONIGHT.
HIGH WINDS MAY ALSO DEVELOP IN THE LANDER FOOTHILLS TONIGHT
INCLUDING THE TOWN OF LANDER. THE HIGH WINDS THAT ARE EXPECTED TO
OCCUR ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS MAY MIX DOWN
AT TIMES IN THE LANDER AREA AND VICINITY. BE ALERT FOR THESE
POTENTIAL HIGH WINDS THROUGH THE EVENING.
A MOIST FLOW OF PACIFIC AIR WILL BRING LIGHT TO OCCASIONALLY MODERATE
SNOW TO THE FAR WESTERN MOUNTAINS THROUGH THIS EVENING. THE BEST
SNOWFALL RATES WILL BE LATER THIS AFTERNOON THROUGH THIS EVENING.
THE TETON AND GROS VENTRE RANGES AND HIGHER ELEVATIONS IN SOUTHWEST
YELLOWSTONE PARK WILL RECEIVE 6 TO 14 INCHES OF SNOW...WHILE THE
LOWER ELEVATIONS OF YELLOWSTONE PARK WILL RECEIVE 3 TO 7 INCHES OF
NEW SNOW. SEE HIGH WIND WARNING AND WINTER WEATHER ADVISORY PRODUCTS
FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
THE NEXT PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL
FOR SIGNIFICANT SNOWFALL TO THE WESTERN MOUNTAINS AND FAR WEST
VALLEYS WEDNESDAY AND WEDNESDAY NIGHT. THIS NEXT SYSTEM ALSO MAY
BRING STRONG DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS AND CODY FOOTHILLS WEDNESDAY MORNING...AS WELL AS STRONG
SOUTHWEST WINDS ACROSS THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND
CASPER BY WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WINDS IN FREMONT...EASTERN
SWEETWATER COUNTY AND IN THE LOWER ELEVATIONS OF NATRONA COUNTY
THROUGH LATE THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT
SNOWFALL AMOUNTS IN WESTERN WYOMING THIS EVENING. THANK YOU.
TEAM RIVERTON
High Wind, Lander Foothills
- When
- December 29, 3:45 PM MST to December 30, 2:00 AM MST
- Where
- Lander Foothills forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
High Wind, Green Mountains & Rattlesnake Range
- When
- December 29, 6:36 PM MST to December 30, 3:45 AM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
High Wind, Northeast Johnson County
- When
- December 29, 6:51 PM MST to 10:00 PM MST
- Where
- Northeast Johnson County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
High Wind, Teton & Gros Ventre Mountains
- When
- December 29, 8:30 PM MST to December 30, 1:40 AM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Measured
- 82 kt (94 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
High Wind, Jackson Hole
- When
- December 29, 11:45 PM MST to December 30, 2:00 AM MST
- Where
- Jackson Hole forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.100, -110.623 (the zone’s center; the record gives no point)
High Wind, Wind River Basin
- When
- December 30, 2:15 AM MST to 3:15 AM MST
- Where
- Wind River Basin forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
High Wind, Absaroka Mountains
- When
- December 30, 3:40 AM MST to 6:30 AM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 83 kt (96 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, December 29 to 30, 2008$7.0 million · 96 kt wind · 3 events
- Avalanche in Wyoming, December 29, 20085 injured · $15,000 · 1 event
- Heavy Snow in North Dakota, December 29 to 30, 200823 events
- Heavy Snow in Washington, December 29, 20082 injured · 3 events
- Winter Storm in Montana, December 29 to 30, 200812 events
- Avalanche in Colorado, December 29, 20081 injured · 1 event
- Heavy Snow in Minnesota, December 29 to 30, 20088 events
- Heavy Snow in North Dakota, December 29 to 30, 20086 events
- Winter Storm and Heavy Snow in Montana, December 29, 20085 events
- Winter Weather in Michigan, December 29 to 30, 20085 events
- High Wind in Montana, December 29 to 30, 200854 kt wind · 5 events
- Flooding in Oregon, December 29 to 31, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142163, 142162, 142164, 142168, 142165, 142166, 142167.